MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PCH BSKT DCKLING STR; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PCH BSKT DCKLING STR; ACCESSORIES,ARTHROSCOPIC
Model Number 012044
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a meniscectomy surgery the punches busket is out of order, the mechanism is disassembled.The procedure was completed without significant delay using a competitor device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One straight duckling basket punch used for treatment, was returned for evaluation.The information provided states, ¿during a meniscectomy surgery the punches busket is out of order, the mechanism is disassembled¿.This is a one year old reusable instrument.The lower basket was in good condition.The lug was scratched and had a worn surface.The symptom aligns with being used in a grabbing or twisting action.Per instruction for use: ¿these instruments are designed for repeated use with proper care and handling.As with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in the instrument¿s failure.Do not use these instruments as levers for manipulating hard tissue or bone.Excessive force should not be applied to the instrument when manipulating soft tissue, bone, or hard objects.Misuse of these instruments may result in bent distal tips or jaws; and dull or uneven cutting edges.¿ there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
PCH BSKT DCKLING STR
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10242117
Report Number1219602-2020-00992
Device Sequence Number2433254
Product Code NBH
UDI-Device Identifier03596010023964
UDI-Public03596010023964
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number012044
Device Catalogue Number012044
Device Lot Number50796657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer08/18/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;